MAUDE Adverse Event Report: BIOMET MICROFIXATION 1.5MM SYSTEM HIGH TORQUE (HT),SD,X-DR,SCR,5/PK 1.5MM X 5MM; PLATE, BONE

BIOMET MICROFIXATION 1.5MM SYSTEM HIGH TORQUE (HT),SD,X-DR,SCR,5/PK 1.5MM X 5MM; PLATE, BONE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The product has been returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Concomitant medical products: unknown skulpio plate, part# unk, lot# unk; this is not a zimmer biomet product.The user facility is foreign; therefore, a facility medwatch report will not be available.Report source ¿ (b)(6).
 
Event or Problem Description
It was reported that two screws fractured during implantation of a custom cranial plate which resulted in a delay greater than thirty minutes.One screw fragment was removed and one broken screw could not be removed.No additional patient consequences were reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is confirmed.A visual inspection was conducted.Two screws show heavy scarring on screw head but are intact, two screws show heavy wear and have fractured where screw head meets the screw body.The dhr will not be reviewed as the lot number remains unknown.There are no indications of manufacturing defects.For this part (95-6105) and the previous one year (from the notification date) regarding the fracturing of this screw, there is a complaint rate of 0.1% which is no greater than the occurrence listed in the application fmea.The most likely underlying cause is the screws experienced excessive force beyond what they are designed to take.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.The following fields were updated: b4 date of this report; b5 describe event or problem; d10 device availability; g4 date received by manufacturer; g7 type of report h2 follow up type; h3 device evaluated by manufacturer; h6 method code; h6 results code; h6 conclusions code; h10 additional narratives/data.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
1.5MM SYSTEM HIGH TORQUE (HT),SD,X-DR,SCR,5/PK 1.5MM X 5MM
Common Device Name
PLATE, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key9825628
Report Number0001032347-2020-00162
Device Sequence Number16601242
Product Code JEY
UDI-Device Identifier00841036056667
UDI-Public00841036056667
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K121589
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number95-6105
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer03/06/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/20/2020
Supplement Date Received by Manufacturer07/29/2020
Initial Report FDA Received Date03/12/2020
Supplement Report FDA Received Date07/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR